Dad goes to Kearney for another CT scan tomorrow. I won't be able to go as I have to work. Hopefully we will get good news.
Dad's gotten along remarkably well with the Taxotere. He's lost his eyebrows and eyelashes so that makes for a SURPRISE! look all the time but other than that...no probs.
The only problem we are having is with the coumadin ("blood thinner") medication. I really feel that the Dr and nurses there have little to no idea of what a patients history is when they look at the labs and then call with med changes.
good god in heaven.
I mean...get this...if your blood is too thick you are prone to a clot so you increase your coumadin...if you are too thin...you can have a bleed out...so you may take Vitamin K...if it's really "thin" and lower your dose. Okay...Dad has been bouncing around with his meds(per Dr. request) and yesterday...he was too "thin" Today...I can't hardly say it with a straight face...Dad's Dr(person of higher learning)...told my hubby...a pharmacist...to have Dad take 5mg of Coumadin and take Vitamin K...everyday in response to Mark questioning the dose of yet again...Coumadin 5mg po q day. Every time Dad has taken 5mg...he gets so thin they can't even get the machine to read it...every time EVERY TIME. People...here is a clue...read your patients chart before making LIFE THREATENING MED CHANGES! What is up with that???
good god...good god
Dad and Mom don't want to upset the apple cart...but I say...YOU HAVE TO STICK UP FOR YOURSELF BECAUSE...NO ONE ELSE WILL!!!!!
Anyway...after Mark called, faxed, called and visiting with incredulous surprise in his voice to the Dr, the nurse, the Dr again...the order was changed to 3 mg po q day....finally.